Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 7, NWS Cheyenne, WY

May 20, 2009Box Butte County, Dawes County, Sioux County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at May 20, 2009, 4:21 PM MDT for Box Butte County, Dawes County, Sioux County, Nebraska. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2009, 4:21 PM MDT (22:21 UTC)
Expired
May 20, 2009, 4:58 PM MDT
In force
37 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon

Counties Box Butte County, NE, Dawes County, NE, Sioux County, NE

The radar

The Rapid City radar (KUDX), 172 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 4:35 PM MDTHAIL 0.25Harrison, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 10.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2009-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2009-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2509 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 202221
SVRCYS
NEC013-045-165-202315-
/O.NEW.KCYS.SV.W.0007.090520T2221Z-090520T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
421 PM MDT WED MAY 20 2009

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA
  WESTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA
  CENTRAL SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 515 PM MDT

* AT 419 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
  SOUTHWEST OF HARRISON...OR 25 MILES SOUTHEAST OF LUSK...AND WAS
  MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HARRISON...
  GLEN...
  NORMAN RESERVOIR...
  CRAWFORD...
  WHITNEY LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4298 10315 4236 10306 4223 10402 4272 10404
TIME...MOT...LOC 2222Z 246DEG 29KT 4261 10398

$$

RUBIN
3 follow-up statements
000 
WWUS55 KCYS 202239
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
439 PM MDT WED MAY 20 2009

NEC013-202248-
/O.CAN.KCYS.SV.W.0007.000000T0000Z-090520T2315Z/
BOX BUTTE NE-
439 PM MDT WED MAY 20 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BOX BUTTE COUNTY
IS CANCELLED...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 4298 10315 4254 10309 4236 10394 4275 10392
TIME...MOT...LOC 2238Z 246DEG 29KT 4262 10380

$$

NEC045-165-202315-
/O.CON.KCYS.SV.W.0007.000000T0000Z-090520T2315Z/
DAWES NE-SIOUX NE-
439 PM MDT WED MAY 20 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR CENTRAL SIOUX AND WESTERN DAWES COUNTIES...

AT 437 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
6 MILES SOUTHEAST OF HARRISON...OR 34 MILES EAST OF LUSK...MOVING
NORTHEAST AT 35 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...GLEN...
FORT ROBINSON...CRAWFORD...WHITNEY LAKE AND WHITNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4298 10315 4254 10309 4236 10394 4275 10392
TIME...MOT...LOC 2238Z 246DEG 29KT 4262 10380

$$

RUBIN
000 
WWUS55 KCYS 202247
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
447 PM MDT WED MAY 20 2009

NEC045-165-202315-
/O.CON.KCYS.SV.W.0007.000000T0000Z-090520T2315Z/
DAWES NE-SIOUX NE-
447 PM MDT WED MAY 20 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR CENTRAL SIOUX AND WESTERN DAWES COUNTIES...

AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF GLEN...OR 38
MILES EAST OF LUSK...MOVING NORTHEAST AT 35 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...GLEN...
FORT ROBINSON...CRAWFORD...WHITNEY LAKE AND WHITNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4248 10373 4276 10386 4298 10315 4254 10309
TIME...MOT...LOC 2247Z 246DEG 29KT 4265 10371

$$

RUBIN
000 
WWUS55 KCYS 202258
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
458 PM MDT WED MAY 20 2009

NEC045-165-202308-
/O.CAN.KCYS.SV.W.0007.000000T0000Z-090520T2315Z/
DAWES NE-SIOUX NE-
458 PM MDT WED MAY 20 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SIOUX AND WESTERN
DAWES COUNTIES IS CANCELLED...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

LAT...LON 4248 10373 4276 10386 4298 10315 4254 10309
TIME...MOT...LOC 2258Z 246DEG 29KT 4269 10360

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 2:49 PM MDT, 1 hour 32 minutes earlier.

Area forecast discussion, May 20, 2:49 PM MDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
249 PM MDT WED MAY 20 2009

.SHORT TERM...TONIGHT THROUGH FRIDAY...
THUNDERSTORMS DEVELOPED RAPIDLY LATE THIS MORNING OVER THE FAR WEST
PART OF THE CWA.  THE ACTIVITY HAS SINCE SPREAD NORTHEAST INTO
CONVERSE COUNTY.  ANOTHER LINE HAS FORMED BETWEEN KBFF AND KCYS
EARLY THIS AFTERNOON.  THE ACTIVITY WAS BEING CAUSED INITIALLY BY A
SHORTWAVE TROUGH AND LEFT EXIT REGION OF THE 300 MB JET.  STILL
EXPECT THE STORMS TO INTENSIFY WITH SOME SEVERE STORMS LIKELY IN THE
VICINITY OF THE SURFACE COLD FRONT.  THAT FRONT AT 20Z WAS LOCATED
FROM NEAR KBDG TO KDGW...JUST NORTH OF THE NORTH PLATTE VALLEY.
SURFACE DEW POINTS OF AROUND 50 WERE LOCATED BEHIND THE FRONT AT
KAIA...KCDR AND KLSK.  CORRESPONDINGLY...CAPE HAS INCREASE JUST
BEHIND THE FRONT IN THOSE AREAS AT 20Z TO ABOUT 1500 J/KG AND
SURFACE BASED LIFTED INDICES WERE AROUND -4C.  THOSE PARAMETERS AND
FAVORABLE SHEAR SHOULD ENABLE SOME STORMS TO PRODUCE HAIL TO ONE
INCH IN DIAMETER...WIND GUSTS TO 60 MPH AND A PERIOD OF HEAVY RAIN.
THE THUNDERSTORMS OVER THE REST OF THE CWA WILL MAINLY PRODUCE WIND
GUSTS TO 50 MPH...SMALL HAIL AND A PERIOD OF HEAVY RAIN.  REMAINDER
OF THE FORECAST WILL BE COOLER THAN THE PAST FEW DAYS AS LARGE
SURFACE HIGH PRESSURE WILL BE CENTERED OVER THE PLAINS...PRODUCING
BOUNDARY LAYER MOIST UPSLOPE FLOW FOR THE CWA.  IN
ADDITION...SHOWERS OR LIGHT RAIN WILL FALL AT TIMES THROUGH FRIDAY
ESPECIALLY IN THE SOUTH PART OF THE CWA.  THE MORE WIDESPREAD
ACTIVITY LOOKS TO BE ON FRIDAY AS A SHORTWAVE TROUGH LIFTS OVER THE
REGION.  ISOLATED STORMS MAY FORM LATE THURSDAY AFTERNOON AND
EVENING...WITH STORMS MORE LIKELY ON FRIDAY AFTERNOON AS SURFACE
TEMPERATURES WARM.

.LONG TERM...FRI NIGHT THRU WED...REMAINS OF SW U.S. WEAK UPPER LOW
WILL BE AFFECTING THE AREA AT LEAST THRU MON.  MODELS AGAIN
DIFFERENT ON HOW THEY HANDLE IT...00Z EURO LOOKED FAIRLY DECENT THO
WITH ITS SLOWER SOLUTION.  WILL BE A CONTINUED UNSETTLED PERIOD AS
REMAINS OF THE UPPER SYSTEM DRIFT AROUND THE AREA AT LEAST THRU MON
AS FTR INTERACTS WITH THE WEAK LOW LEVEL UPSLOPE FLOW OVER AND EAST
OF THE MTNS.  DETAILS IN LATER PDS LACKING CONCERNING THE EXPECTED
FLOW PATTERN AND LOCATION OF UPPER LOW REMAINS...BUT STILL LOOKS
WORTHY OF KEEPING A CHC OF SHWRS/LATE DAY TSTMS GOING MOST AREAS
THRU MON.  CLOUD COVER AND COOLER UPSLOPE FLOW SHOULD KEEP TEMPS
DOWN MORE TO AROUND NORMAL.

&&

.AVIATION...A SCATTERED COVERAGE OF THUNDERSTORMS WILL AFFECT MUCH OF
THE CWA THROUGH EARLY TONIGHT.  BRIEF MVFR CEILINGS AND VISIBILITIES
WILL BE ASSOCIATED WITH THE ACTIVITY.  MVFR OR EVEN IFR CEILINGS WILL
FORM AFTER 06Z MAINLY IN THE SOUTHEAST WYOMING PLAINS AND THE SOUTHERN
PANHANDLE.  THE LOWER CEILINGS AND PERIODS OF LIGHT RAIN OR SHOWERS
WILL PERSIST FOR MUCH OF THE DAY ON THURSDAY.  THE LOW CLOUDS WILL
CONTINUE INTO FRIDAY MORNING IN AN AREA BOUNDED BY KIBM...KEAN AND
THE LARAMIE RANGE.  SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT
MUCH OF THE CWA BY FRIDAY AFTERNOON...WITH MVFR CEILINGS AND
VISIBILITIES ASSOCIATED.

&&

.FIRE WEATHER...COOLER AND WETTER WEATHER WILL AFFECT THE CWA THROUGH
FRIDAY.  THE SOUTH PART OF THE CWA WILL BE THE COOLEST AND HAVE THE
HIGHER RELATIVE HUMIDITIES AND BETTER CHANCES FOR RAIN.  FIRE WEATHER
CONCERNS WILL BE MINIMAL THROUGH FRIDAY DUE TO THE COOLER WEATHER.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

WEILAND
Hazardous weather outlook, May 20, 11:09 AM MDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
ISSUED BY NATIONAL WEATHER SERVICE RIVERTON WY
1109 AM MDT WED MAY 20 2009

WYZ061-211100-
SOUTHWEST CARBON-
1109 AM MDT WED MAY 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

THE FLOOD WATCH WAS CANCELLED EARLIER FOR SOUTHWEST CARBON COUNTY.
TEMPERATURES WILL BE SLIGHTLY COOLER COMPARED TO THE LAST COUPLE
DAYS...AND HIGH ELEVATION SNOW MELT AND SUBSEQUENT RUNOFF ALONG
THE WEST SLOPES OF THE SIERRA MADRE MOUNTAINS WILL DECREASE. WATER
LEVELS WILL REMAIN HIGH THOUGH ALONG THE LITTLE SNAKE RIVER.

IN ADDITION...ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY
FROM FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WATER LEVELS OVER BANKFULL.
ALSO...SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND GUSTS OVER 50
MPH AND HAIL OF ANY SIZE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ059-062>067-069-070-211100-
CONVERSE-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
PINE BLUFFS-
1109 AM MDT WED MAY 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

EXPECT SCATTERED THUNDERSTORMS THIS AFTERNOON AND
EVENING...PARTICULARLY ALONG THE COLD FRONT THAT WILL MOVE ACROSS
THE AREA TODAY. SOME OF THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS
UP TO 50 MPH AND SOME SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY
FROM FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND GUSTS OVER 50
MPH AND HAIL OF ANY SIZE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-WYZ060-068-211100-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-NIOBRARA-GOSHEN-
1109 AM MDT WED MAY 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND FAR EAST CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

EXPECT SCATTERED THUNDERSTORMS THIS AFTERNOON AND
EVENING...PARTICULARLY ALONG THE COLD FRONT THAT WILL MOVE ACROSS
THE AREA TODAY. SOME OF THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS
UP TO 60 MPH AND HAIL AROUND ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY
FROM FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND GUSTS OVER 50
MPH AND HAIL OF ANY SIZE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, May 20, 2:39 PM MDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
239 PM MDT WED MAY 20 2009

NEZ003-019>021-202145-
BANNER-BOX BUTTE-MORRILL-SCOTTS BLUFF-
239 PM MDT WED MAY 20 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BANNER...NORTHERN
MORRILL...SOUTHEASTERN BOX BUTTE AND SOUTHEASTERN SCOTTS BLUFF
COUNTIES UNTIL 345 PM MDT...

AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COYOTE ROCK...OR 13 MILES SOUTHEAST OF
SCOTTSBLUFF...MOVING NORTHEAST AT 45 MPH.

SMALL HAIL...AND WINDS UP TO 55 MPH ARE EXPECTED WITH THIS STORM.

THE STRONG THUNDERSTORM WILL AFFECT COYOTE ROCK...MELBETA...
MCGREW...CHIMNEY ROCK ...BAYARD AND PERRIN.

RUBIN
Local storm report, May 20, 3:15 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
315 PM MDT WED MAY 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             1 E BAYARD              41.76N 103.30W
05/20/2009  M0.25 INCH       MORRILL            NE   TRAINED SPOTTER

            HAIL FELL FROM 255 TO 3 PM.

0308 PM     HAIL             BAYARD                  41.76N 103.32W
05/20/2009  M0.50 INCH       MORRILL            NE   TRAINED SPOTTER

            HAIL FELL BETWEEN 250 AND 255 PM.

&&

MWEILAND
Local storm report, May 20, 3:32 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
332 PM MDT WED MAY 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             5 E ANGORA              41.87N 103.00W
05/20/2009  M0.25 INCH       MORRILL            NE   TRAINED SPOTTER

0328 PM     HAIL             LANCE CREEK             43.02N 104.64W
05/20/2009  M0.25 INCH       NIOBRARA           WY   LAW ENFORCEMENT

&&

MWEILAND
Special weather statement, May 20, 3:33 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
333 PM MDT WED MAY 20 2009

NEZ001-WYZ060-068-202230-
GOSHEN-NIOBRARA-SIOUX-
333 PM MDT WED MAY 20 2009

...SIGNIFICANT WEATHER ADVISORY FOR NIOBRARA...NORTHERN GOSHEN AND
NORTHWESTERN SIOUX COUNTIES UNTIL 430 PM MDT...

AT 331 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NODE...OR 6 MILES EAST OF LUSK...MOVING
NORTHEAST AT 25 MPH.

SMALL HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM.

RUBIN
Special weather statement, May 20, 3:36 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
336 PM MDT WED MAY 20 2009

NEZ021-202230-
MORRILL-
336 PM MDT WED MAY 20 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORRILL COUNTY UNTIL
430 PM MDT...

AT 335 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KLEMAN LAKE...OR 18 MILES SOUTH OF
ALLIANCE...MOVING EAST AT 25 MPH.

PENNY SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM.

A SEVERE THUNDERSTORM WARNING MAY BE ISSUED IF THIS STORM CONTINUES
TO INTENSIFY.

RUBIN
Special weather statement, May 20, 4:15 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
415 PM MDT WED MAY 20 2009

NEZ020-WYZ068>070-202315-
BANNER-CHEYENNE FOOTHILLS-GOSHEN-PINE BLUFFS-
415 PM MDT WED MAY 20 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LARAMIE...
NORTHWESTERN BANNER AND SOUTHEASTERN GOSHEN COUNTIES UNTIL 515 PM
MDT...

AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LA GRANGE TO 11
MILES EAST OF WHITAKER...MOVING EAST AT 25 MPH.

SMALL HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THESE STORMS.

LA GRANGE...MERIDEN REST AREA...GUN BARREL AND ALBIN WILL BE
AFFECTED BY THE THUNDERSTORMS.

IF THE THUNDERSTORMS CONTINUE TO INTENSIFY...A SEVERE THUNDERSTORM
WARNING MAY BE ISSUED.

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 9:10 PM MDTSevere Thunderstorm WarningCYSCheyenne38 min
May 19, 9:18 PM MDTSevere Thunderstorm WarningCYSMorrill42 min
May 20, 3:55 PM MDTSevere Thunderstorm WarningCYSSioux65 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.